Stationary states of non-linear oscillators driven by Lévy noise

A. Chechkin*, V. Gonchar, J. Klafter, R. Metzler, L. Tanatarov

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

135 Scopus citations


We study the probability density function in the stationary state of non-linear oscillators which are subject to Lévy stable noise and confined within symmetric potentials of the general form U(x) ∝ x2m-2/(2m + 2), m = 0, 1,2,.... For m ≥ 1, the probability density functions display a distinct bimodal character and have power-law tails which decay faster than those of the noise probability density. This is in contrast to the Lévy harmonic oscillator m = 0. For the particular case of an anharmonic Lévy oscillator with U(x) = ax2/2+bx4/4, a > 0, we find a turnover from unimodality to bimodality at stationarity.

Original languageEnglish
Pages (from-to)233-251
Number of pages19
JournalChemical Physics
Issue number1-2
StatePublished - 1 Nov 2002


FundersFunder number
Deutscher Akademischer Austauschdienst
Deutsche Forschungsgemeinschaft


    • Fractional derivative
    • Fractional kinetic equation
    • Lévy flights
    • Lévy stable noise
    • Non-linear oscillator


    Dive into the research topics of 'Stationary states of non-linear oscillators driven by Lévy noise'. Together they form a unique fingerprint.

    Cite this